Alert archive / North Dakota / Frost Advisories in 2016
Frost Advisory 1, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 11, 2016, 2:13 PM MDT for 13 counties in North Dakota. It took effect at May 12, 2016, 3:00 AM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2016, 2:13 PM MDT (20:13 UTC)
- In effect from
- May 12, 2016, 3:00 AM MDT
- Expired
- May 12, 2016, 7:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Mountrail County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 184 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017 WWUS73 KBIS 112013 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 313 PM CDT WED MAY 11 2016 NDZ031>033-040-041-043-044-120415- /O.NEW.KBIS.FR.Y.0001.160512T0900Z-160512T1300Z/ /O.CON.KBIS.WI.Y.0012.000000T0000Z-160512T0000Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...NEW ENGLAND...BOWMAN...HETTINGER 213 PM MDT WED MAY 11 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM MDT THURSDAY. * TIMING...STRONG WINDS THROUGH 6 PM MDT THIS EVENING. FROST LATE TONIGHT THROUGH EARLY THURSDAY MORNING. * WINDS...WESTERLY GUSTS TO 50 MPH THROUGH 6 PM MDT. * TEMPERATURE...33 TO 36 DEGREES LATE TONIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...DRIVING HIGH PROFILE VEHICLES AND WORKING OUTDOORS ON ELEVATED STRUCTURES WILL BE HAZARDOUS. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION IF YOU ARE TRAVELING OR WORKING OUTDOORS IN SOUTHWEST NORTH DAKOTA TODAY. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NDZ001-002-009-010-017-018-120415- /O.NEW.KBIS.FR.Y.0001.160512T0900Z-160512T1300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...WILLISTON...NEW TOWN...STANLEY... PARSHALL...WATFORD CITY...KILLDEER...HALLIDAY 313 PM CDT WED MAY 11 2016 /213 PM MDT WED MAY 11 2016/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY. * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KS/AYD
5 follow-up statements
200 WWUS73 KBIS 120004 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 704 PM CDT WED MAY 11 2016 NDZ031>033-040-041-043-044-120815- /O.EXP.KBIS.WI.Y.0012.000000T0000Z-160512T0000Z/ /O.CON.KBIS.FR.Y.0001.160512T0900Z-160512T1300Z/ GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...NEW ENGLAND...BOWMAN...HETTINGER 604 PM MDT WED MAY 11 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM MDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... * TEMPERATURE...33 TO 36 DEGREES LATE TONIGHT THROUGH EARLY THURSDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NDZ001-002-009-010-017-018-120815- /O.CON.KBIS.FR.Y.0001.160512T0900Z-160512T1300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...WILLISTON...NEW TOWN...STANLEY... PARSHALL...WATFORD CITY...KILLDEER...HALLIDAY 704 PM CDT WED MAY 11 2016 /604 PM MDT WED MAY 11 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY... * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WAA
362 WWUS73 KBIS 120157 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 857 PM CDT WED MAY 11 2016 NDZ001-002-009-010-017-018-031>033-040-041-043-044-121000- /O.CON.KBIS.FR.Y.0001.160512T0900Z-160512T1300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...WILLISTON...NEW TOWN...STANLEY... PARSHALL...WATFORD CITY...KILLDEER...HALLIDAY...BEACH...MEDORA... DICKINSON...MARMARTH...MOTT...NEW ENGLAND...BOWMAN...HETTINGER 857 PM CDT WED MAY 11 2016 /757 PM MDT WED MAY 11 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ THURSDAY... * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WAA
964 WWUS73 KBIS 120538 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1238 AM CDT THU MAY 12 2016 NDZ001-002-009-010-017-018-031>033-040-041-043-044-121300- /O.CON.KBIS.FR.Y.0001.160512T0900Z-160512T1300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...WILLISTON...NEW TOWN...STANLEY... PARSHALL...WATFORD CITY...KILLDEER...HALLIDAY...BEACH...MEDORA... DICKINSON...MARMARTH...MOTT...NEW ENGLAND...BOWMAN...HETTINGER 1238 AM CDT THU MAY 12 2016 /1138 PM MDT WED MAY 11 2016/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. * LOOKING AHEAD...FREEZING TEMPERATURES AND WIDESPREAD FROST IS LIKELY OVER MOST OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JV
256 WWUS73 KBIS 120831 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 331 AM CDT THU MAY 12 2016 NDZ001-002-009-010-017-018-031>033-040-041-043-044-121300- /O.CON.KBIS.FR.Y.0001.160512T0900Z-160512T1300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...WILLISTON...NEW TOWN...STANLEY... PARSHALL...WATFORD CITY...KILLDEER...HALLIDAY...BEACH...MEDORA... DICKINSON...MARMARTH...MOTT...NEW ENGLAND...BOWMAN...HETTINGER 331 AM CDT THU MAY 12 2016 /231 AM MDT THU MAY 12 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. * LOOKING AHEAD...FREEZING TEMPERATURES AND WIDESPREAD FROST IS LIKELY OVER MOST OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JV
963 WWUS73 KBIS 121144 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 644 AM CDT THU MAY 12 2016 NDZ001-002-009-010-017-018-031>033-040-041-043-044-121300- /O.CON.KBIS.FR.Y.0001.000000T0000Z-160512T1300Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 644 AM CDT THU MAY 12 2016 /544 AM MDT THU MAY 12 2016/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * LOOKING AHEAD...FREEZING TEMPERATURES AND WIDESPREAD FROST IS LIKELY OVER MOST OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...BRING SENSITIVE OUTDOOR PLANTS INSIDE OR COVER THEM. && $$ JV/CJS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 11, 2:02 PM MDT, 11 minutes earlier.
Area forecast discussion, May 11, 2:02 PM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 302 PM CDT WED MAY 11 2016 .SHORT TERM...(This evening through Thursday) Issued at 302 PM CDT Wed May 11 2016 For the near term, through late this afternoon is the ongoing wind advisory in the southwest. This remains on track with sustained northwest winds between 25kt and 30kt with gusts to 40kt. Current advisory remains in good standing and no changes needed. The latest water vapor imagery details a closed mid/upper level low circulating over north central North Dakota. This low is forecast to eject into Manitoba tonight, and then dumbbell around Ontario over the weekend. The net result will be a dominant northwest flow into North Dakota with periodic mid/upper level shortwaves rotating around the low and sliding across western and central North Dakota resulting in cooler temperatures along with periodic chances for showers. Visible satellite imagery and surface observations reveal a wide swath of strato-cumulus clouds associated with a low level cold/moist pocket of air underneath the large upper low. The experimental HRRR shows another round of clouds shift from northwest to southeast tonight associated with an 850mb cold pocket nosing into western and central North Dakota. These clouds will be most notable in northern and central North Dakota, with clouds gradually thinning in western North Dakota late tonight. For the short term period tonight through Thursday, scattered rain showers across north central North Dakota will slowly shift into the Turtle Mountains tonight in association with the movement of the upper low. An isolated shower southwest and south central possible until sunset this evening. The main weather impact comes late tonight into early Thursday morning, as a partly cloudy sky develops and winds slowly diminish west. This leads to temperatures falling into the mid 30s. A frost advisory has been issued across the west late tonight into early Thursday morning. Too many clouds will remain across the central North Dakota for much of an impact. On Thursday, a dry day is expected with partly to mostly cloudy conditions. Breezy northwest winds of 15 to 25 mph will continue with highs mostly in the 50s. .LONG TERM...(Thursday night through Wednesday) Issued at 302 PM CDT Wed May 11 2016 Main highlight in the long term will be persistent frost advisories or freeze warnings across western and central North Dakota each night and early morning through Sunday morning. Cyclonic northwest flow will keep the region cooler than normal along with periodic chances for showers. For Thursday night, a mid/upper level shortwave (700mb- 500mb) will rotate around the aforementioned upper low and shift south into western North Dakota Thursday evening. A surface low pressure will slide from southeast Montana into western South Dakota. Weak low level convergence will set up in southwest North Dakota Thursday night. The approach of the shortwave and a 90kt 300mb jet will provide enough ascent for a chance of showers southwest and far southern North Dakota Thursday night. A freeze warning appears likely for most of western and central North Dakota with the exception for the far southwest and into south central North Dakota where a frost advisory seems more likely at this time. Dry Friday through Friday night with cooler air arriving behind the departing upper shortwave from Thursday. A widespread freeze warning looks likely Friday night into early Saturday morning. For Saturday, another shortwave and jet streak shift across central North Dakota for a chance of rain in the afternoon. Behind the shortwave Saturday night, a possible freeze warning in the southwest with a frost advisory elsewhere remains feasible. For Sunday through Wednesday, it will be dry Sunday then chances for showers return Monday through Wednesday as the upper flow remains loosely cyclonic Monday through Wednesday. Afternoon high temperatures rebound into the lower and mid 60s Monday through Wednesday. Possible frost advisory in the southwest Monday and Tuesday mornings, but coverage appears minimal at this time. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 302 PM CDT Wed May 11 2016 Low vfr to mvfr cigs can be expected through 06z Thursday, then mvfr cigs take control through 14z Thursday. A vcsh was included at all terminals except kjms through approximately 00z Thursday. Brisk northwest winds of 15kt to 30kt will continue through the taf period. && .BIS Watches/Warnings/Advisories... Frost Advisory from 4 AM CDT /3 AM MDT/ to 8 AM CDT /7 AM MDT/ Thursday for NDZ001-002-009-010-017-018-031>033-040-041-043-044. Wind Advisory until 6 PM MDT this evening for NDZ031>033-040-041- 043-044. && SHORT TERM...KS LONG TERM...KS AVIATION...KS
Hazardous weather outlook, May 11, 11:35 AM MDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1235 PM CDT WED MAY 11 2016 NDZ031>033-040-041-043-044-121745- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 1135 AM MDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT FOR SOUTHWEST NORTH DAKOTA UNTIL 6 PM MDT THIS EVENING. EXPECT WEST TO NORTHWEST WINDS GUSTING UP TO 50 MPH. PLEASE REFER TO WWW.WEATHER.GOV/BIS FOR DETAILS. FROST IS LIKELY ACROSS WESTERN NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD FROST IS EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT AND THEN EACH NIGHT THROUGH THE WEEKEND. A FREEZE IS POSSIBLE IN NORTHERN AREAS THURSDAY NIGHT...AND OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-009-010-017>020-034-042-045-121745- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MORTON-GRANT-SIOUX- 1235 PM CDT WED MAY 11 2016 /1135 AM MDT WED MAY 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT FROST IS LIKELY ACROSS WESTERN NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD FROST IS EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT AND THEN EACH NIGHT THROUGH THE WEEKEND. A FREEZE IS POSSIBLE IN NORTHERN AREAS THURSDAY NIGHT...AND OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-021>023-025-035>037-046>048-050-051-121745- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 1235 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD FROST IS EXPECTED ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT AND THEN EACH NIGHT THROUGH THE WEEKEND. A FREEZE IS POSSIBLE IN NORTHERN AREAS THURSDAY NIGHT...AND OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
Nearby
Frost Advisories in North Dakota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.